Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 65, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 27, 2001, 2:16 PM EDT for Orangeburg County, South Carolina. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2001, 2:16 PM EDT (18:16 UTC)
- Expired
- Jun 27, 2001, 2:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Orangeburg County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 2:20 PM EDT | Thunderstorm Wind 55 E | Orangeburg, SC | EM reported trees down on a couple of houses. |
| Jun 27, 2:20 PM EDT | Hail 0.75 | Orangeburg, SC | EM reported 3/4 inch hail in Orangeburg. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2760 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 271817
SVRCAE
SCC075-271845-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
216 PM EDT WED JUN 27 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 245 PM EDT.
* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER WILKINSON HEIGHTS...OR ABOUT 6 MILES
SOUTHEAST OF ORANGEBURG...MOVING NORTH AT 20 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BROOKDALE.
THIS STORM WILL PRODUCE DIME SIZE HAIL.
THIS STORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD
ROADS...DITCHES AND LOW-LYING AREAS. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. SEEK HIGHER GROUND IF
THREATENED BY FLOOD WATERS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1-800-775-7199.
JDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:12 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 27, 10:12 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1012 AM EDT WED JUN 27 2001 MOIST AND UNSTABLE AIRMASS REMAINS ACROSS THE AREA TODAY. CUMULUS CLOUDS DEVELOPING ALREADY A FEW SHOWERS ACROSS THE MIDLANDS. DEWPOINTS IN THE LOW TO MID 70S. TONGUE OF UNSTABLE AIR ACROSS THE MIDLANDS WITH LIS TO MINUS 7 AND CAPES AOA 3000 J/KG. WILL GO WITH LOW CHANCE POPS ALL ZONES AND TAKE OUT MENTION OF MORNING FOG. TEMPS LOOK ON TRACK. .CAE... GA...NONE. SC...NONE. LM
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:18 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 27 min |
| Jun 27, 3:53 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 52 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.